Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Knots are determined by their complements

Authors: C. McA. Gordon and J. Luecke
Journal: J. Amer. Math. Soc. 2 (1989), 371-415
MSC: Primary 57M25; Secondary 57M40
MathSciNet review: 965210
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [CGLS] M. Culler, C. McA. Gordon, J. Luecke, and P. B. Shalen, Dehn surgery on knots, Ann. of Math. (2) 125 (1987), 237-300. MR 881270 (88a:57026)
  • [Cerf] J. Cerf, Sur les diffeomorphismes de la sphère de dimension trois $ ({\Gamma _4} = 0)$, Lecture Notes in Math., no. 53, Springer-Verlag, Berlin and New York, 1968. MR 0229250 (37:4824)
  • [FW] C. D. Feustel and W. Whitten, Groups and complements of knots, Canad. J. Math. 30 (1978), 1284-1295. MR 511562 (80b:57004)
  • [Ga] D. Gabai, Foliations and the topology of $ 3$-manifolds. III, J. Differential Geom. 26 (1987), 479-536. MR 910018 (89a:57014b)
  • [Gl] L. Glass, A combinatorial analog of the Poincaré Index Theorem, J. Combin. Theory Ser. B 15 (1973), 264-268. MR 0327558 (48:5900)
  • [J] K. Johannson, Equivalences d'homotopie des variétés de dimension 3, C. R. Acad. Sci. Paris Sér. A 281 (1975), 1009-1010. MR 0391096 (52:11918)
  • [L] R. A. Litherland, Surgery on knots in solid tori, II, J. London Math. Soc. (2) 22 (1980), 559-569. MR 596334 (82d:57002)
  • [T] H. Tietze, Über die topologischen Invarianten mehrdimensionaler Mannigfaltigkeiten, Monatsh. Math. Phys. 19 (1908), 1-118. MR 1547755
  • [W] F. Waldhausen, Recent results on sufficiently large $ 3$-manifolds, Proc. Sympos. Pure Math., Vol. 32, Part 2, Amer. Math. Soc., Providence, RI, 1978, pp. 21-38. MR 520520 (80e:57010)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 57M25, 57M40

Retrieve articles in all journals with MSC: 57M25, 57M40

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society